Skin Care Talk banner

1 - 20 of 27 Posts

·
Registered
Joined
·
500 Posts
Discussion Starter · #1 ·
hi all back again with a little update ,ive been using 4%hq and retain a 0.025.for about 5 or 6 weeks twice a day.no lightening effect yet,fist 2 weeks was red and peeling like crazy and a bit sore,now the peeling is still there but alot less,all sorness and iritation is gone so i must be getting used to the tretinoin ,but my face is still completely red like a tomato especially my neck.it like a tide line,ive posted a new pic,is this a normal reaction because it does look worse than before i used anything ,and also my skin were ive been applying looks very shiny not sure why,so please look at my pic especially my neck.will it get better as it looks like ive replaced my post inflammatory hyperpigmantation with redness,the damage was dark brown now its dark red lol

ps it not sore or inflamed ,and ive been religiously using 5+ spf ,and keeping all curtains closed
 

·
Registered
Joined
·
6,879 Posts
If you are using the Retin A twice a day I would say that is way too much and not necessary. I use it once a day ONLY at night and if I feel irritated or get a little red I skip a day or 2 and just use a good moisturizer on my skin that night. You may have to stop the RA for about a week give your skin a break then start up again using it only every other night.
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #3 ·
im using tretinoin once a day not twice .its not sore or iritated just red will it subside with continued use as i feel my skin is defo used to the tretinoin hq now as its ben nearly 6 weeks use,i also want to see some lightening action soon ,its annoying when u get no results but im giving it 1 more month to see if hq and retain a work on my skin
 

·
Registered
Joined
·
1,620 Posts
Well I too am chronically red because I use .1% and that has really proven to be an error on my part. I am unfortunately in possession of a great many .1% tubes of gel and want to at least use some up so I am starting to buffer them more and more. I would suggest taking a day or two off. It takes a few days for the actual compounds to stop working actively so there is no risk you would be starting at scratch. I actually use it every other or third night now.
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #5 ·
yeah but im chronically red but not sore or iritated ,are u lexi?
 

·
Registered
Joined
·
43 Posts
I think the reddening is because lighter skin tones tend to 'flush' more. When I was darker I would never 'turn red' or my skin wouldn't 'flush', I've been using ret-a and it gives me a rosie complexion. At times when applying it my skin will flush and then return to normal within minutes, I think this is common because I too have no irritation. The flaking I have observed never goes away? Since its peeling off the skin its necessary, but can be concealed with other OTC products. What I do is apply it at night and in the morning apply acne medication, hides the flakes and keeps pimples away
.
 

·
Registered
Joined
·
7,918 Posts
There is a reason for why your skin is so red, I am lighter than you naturally and when I used it, I wasnt as red. The reason is probably that you had some kind of chemical peel or use some other treatment and didnt give it enough time for your skin to get back to normal. Use it once a day as we all suggest and if it persists then you can definitely switch to the 0.5%.



Skin | care | talk
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #8 ·
never used a chemical peel on my entire face just on a scar by my eye ,and not used any other treatment apart from hq and r.a.
im just a bit worried that the red skin will not return to baseline .plus im somehow convinced my regimen wont work as ive yet to see any positive effects only negative.oh and ive never used retain a twice a day only once
 

·
Registered
Joined
·
7,918 Posts
dont be worried, red skin returns to baseline, it is known that tretinoin causes redness, just cut down on it, apply it everynight and a very small pea sized amount and then use HQ during the day, in the hot shower, peel away the dead skin cells with ur finger. Youll be fine, if it still persists then stop using everything and give the skin time to return to normal.



Skin | care | talk
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #11 ·
pheww im going to try and ride it out as it not painful ,and hope the rash redness, leaves soon ta.
 

·
Registered
Joined
·
6,896 Posts
another option for the sensitivity is to buffer our RA a little by blending a little natural oil (olive, sweet almond etc) into it before applying. My mother did this at first then, as her skin adjusted to the RA, she was able to use it w/o the oil.
 

·
Registered
Joined
·
7,918 Posts
Im glad you mentioned this ondine, I was looking through some skin care board and I came across a site that sells an oil based vitamin A skin solution, I would call it retinol but its stronger apparently having 30,000 IU of vitamin A in every drop, claims to not have side effects like those associated with Retin-A. The Natural Skin Solution



Skin | care | talk
 

·
Registered
Joined
·
670 Posts
I thought you were going to give your skin a rest? If something happens to you, dont blame the product/s.

I haven't read all the responses in this topic, but the 'shiny'-ness may be because you have enough cell turnover and need to GIVE THE RA A BREAK. Meaning, your skin may have reached it's peeling height, for now, though we always shed.
 

·
Registered
Joined
·
7,918 Posts
I agree with GoddessofEarth, and giving hte Ra a break means every other day or every three days, if its severe then take a longer break but whatever happens, dont stop Retin-A completely for a long period of time, my dermatologist and friends have told me that if you stop retin-A and then go back to it months or a year later, it doesnt work the same way and is ineffective.



Skin | care | talk
 

·
Registered
Joined
·
395 Posts
@live1, i believe we told you to give your skin a rest. For about 1-2 weeks. Or if you like you carry on using it and turn red raw, get scabs and cause scarring. your call sweetie.
 

·
Registered
Joined
·
7 Posts
Hello, I know this is an old post but I am hoping someone still gets replies

I am a medium fair person and have redness on my neck mainly from the tretinoin .0125?? does that sound right?

It will go away with time without use, right? About how long

So it could have gotten that way from not me being fair, but from using the Dr. Gross Alpha Beta Peels? I used every 2nd or 3rd day


Thank You Very Much


p.s. Vit C / Ferulic acid is more acidic than retinol right. I have these small red marks, prolly sun damage? one on the forehead and one on the top of shaved head. When I put vit c on in the day, they burn... Today it even is scabbing, one of them and I mean small, as in 4mm maybe.

Is that from the vit c, or from the tretinoin.? Again, it seems that in general the vit c burns more


Eric
 

·
Registered
Joined
·
409 Posts
Redness is normal.with tretinoin.You may want to.lay off for a few days. Your skin burns because its been overloaded with acids and is sensitive. Moisturize ur skin.for a few days. Lay off the tretinoin and aha.
 
1 - 20 of 27 Posts
Top